Alert archive / Guam / Flash Flood Warnings in 2014

Flash Flood Warning 2, NWS Guam

July 29, 2014

NWS Guam issued this flash flood warning at Jul 29, 2014, 4:23 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2014, 4:23 PM CDT (21:23 UTC)
Expired
Jul 29, 2014, 7:15 PM CDT
In force
3 hr
Issued by
NWS Guam
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WGMY50 PGUM 292123
FFWMY
GUC010-100-300015-
/O.NEW.PGUM.FF.W.0002.140729T2123Z-140730T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
723 AM CHST WED JUL 30 2014

THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A

* FLASH FLOOD WARNING FOR THE ISLANDS OF GUAM AND ROTA...

* UNTIL 1015 AM CHST.

* AT 715 AM CHST...RADAR SHOWED TORRENTIAL RAIN FROM TROPICAL STORM
  HALONG CONTINUING OVER GUAM AND ROTA. PERIODS OF HEAVY RAIN ARE
  EXPECTED THROUGH THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON'T DROWN.

&&

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN ESPECIALLY ACROSS SOUTHERN GUAM.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1015 AM CHST IF FLASH
FLOODING PERSISTS.

LAT...LON 1427 14531 1409 14532 1375 14492 1356 14503
      1327 14488 1318 14466 1345 14457 1375 14491
      1420 14510

$$

WILLIAMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:21 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 29, 2:21 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
521 AM CHST WED JUL 30 2014

.MARIANAS SYNOPSIS...
RADAR AT 0430L SHOWS THE EYE OF TROPICAL STORM HALONG IS 65 MILES
EAST-SOUTHEAST OF ROTA...MOVING WEST-NORTHWEST ROUGHLY TOWARD ROTA.
HALONG IS GRADUALLY BECOMING MORE INTENSE AND COULD MOVE ACROSS ROTA
BY NOON AS A TYPHOON...WHILE PROBABLY CAUSING TROPICAL STORM FORCE
CONDITIONS FOR SAIPAN...TINIAN AND GUAM.

&&

.DISCUSSION...
MAIN FOCUS OF THE FORECAST PACKAGE IS OF COURSE TROPICAL STORM
HALONG WHICH IS ARRIVING AT THE EXPECTED STRENGTH BUT JUST A
LITTLER EARLIER THAN PREVIOUSLY FORECASTED. ROTA IS UNDER A
TYPHOON WARNING...WHILE GUAM IS UNDER A TYPHOON WATCH/TROPICAL
STORM WARNING...TINIAN AND SAIPAN ARE UNDER TROPICAL STORM
WATCHES. WE ALSO ISSUED A FLASH FLOOD WARNING FOR ROTA AND GUAM
AND SEVERAL OTHER HAZARDOUS WEATHER PRODUCTS HAVE BEEN ISSUED.

&&

.MARINE/TROPICAL SYSTEMS...
SAIPAN AND RITIDIAN BUOYS BOTH SHOW COMBINED SEAS OF 10 TO 11 FEET
MAINLY FOR WSW AND IPAN BUOY SHOWS SEAS AROUND 4 FEET FROM THE EAST.
THE TROPICAL CYCLONE TOOL ALONG WITH FORECAST DATA FROM GFS40 WERE
THE MAIN FORECAST GUIDANCE DATA LOADED INTO WIND GRIDS. THE WW3 DATA
WAS USED AS GUIDANCE FOR WAVE GRIDS BUT WITH GENEROUS ADJUSTMENTS
BASED ON A SIGNIFICANT INCREASE OF HAZARDOUS SEA CONDITIONS WHILE
HALONG MOVES ACROSS THE AREA. HAZARDOUS SEAS AND GUSTY WINDS WILL
LIKELY PERSIST THROUGH THURSDAY AND GRADUALLY DIMINISH FRIDAY.

&&

.EASTERN MICRONESIA...
SURFACE RIDGING WILL KEEP PLEASANT WEATHER IN PLACE AT CHUUK AND
POHNPEI TODAY. A WEAK DISTURBANCE NORTH OF KOSRAE WILL SLOWLY MOVE
WEST BRINGING SHOWERS AND A FEW THUNDERSTORMS TO POHNPEI LATE THIS
EVENING. ISOLATED THUNDERSTORMS REMAIN IN THE FORECAST FOR KOSRAE AND
POHNPEI UNTIL FRIDAY...AND ARE IN THE FORECAST FOR CHUUK ON FRIDAY AS
THE DISTURBANCE APPROACHES THEN. ANOTHER WEAK DISTURBANCE IS PROGGED
TO TAKE SHAPE NEAR MAJURO FRIDAY AND SATURDAY PRODUCING ISOLATED
SHOWERS AND THUNDERSTORMS. SOME MODELS SHOW THIS FEATURE PASSING
JUST TO THE NORTH...BUT WILL STICK WITH THE GFS FOR NOW. GENERALLY
GENTLE WINDS ARE EXPECTED THROUGH THE WEEKEND.

&&

.WESTERN MICRONESIA...
REASONING FOR CHUUK FORECAST CAN BE FOUND ABOVE UNDER THE EASTERN
MICRONESIA SECTION DUE TO A SIMILAR SYNOPTIC PATTERN.

KOROR AND YAP...SATELLITE SHOWS PATCHY DEEP CONVECTION AROUND THE
YAP AREA AND MAINLY FAIR SKIES OVER MOST OF PALAU. ASCAT STREAMLINE
ANALYSIS INDICATES STRONGER MONSOON WIND FLOW IS GRADUALLY LIFTING
NORTHWARD AWAY FROM YAP AND KOROR...BUT LIGHT TO MODERATE SOUTH TO
SOUTHWEST WINDS WILL LIKELY CONTINUE ACROSS KOROR AND YAP THE NEXT
FEW DAYS AT LEAST. A LITTLE STRONGER AND WETTER SOUTHWEST FLOW COULD
RETURN BY THIS WEEKEND.

LINGERING MONSOONAL SWELL WILL MAINTAIN HAZARDOUS SURF FOR THE
REPUBLIC OF PALAU AND YAP STATE THIS MORNING BUT IS EXPECTED TO
SUBSIDE BELOW ADVISORY LEVELS LATER TODAY.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TROPICAL STORM WARNING FOR GUZ001-003-004.

     TYPHOON WATCH FOR GUZ001.

     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR GUZ001>004.

     HIGH SURF ADVISORY UNTIL 6 AM CHST SUNDAY FOR GUZ001>004.

     TYPHOON WARNING FOR GUZ002.

MARIANAS WATERS...TROPICAL STORM WARNING FOR PMZ151-153-154.

     TYPHOON WARNING FOR PMZ152.

&&

STANKO/M. AYDLETT/SIMPSON

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:03 PM CDTFlash Flood WatchGUM64 days
Jul 29, 12:15 AM CDTTyphoon WatchGUM68 days
Jul 29, 6:09 AM CDTTyphoon WarningGUM69 days
Jul 29, 12:57 PM CDTFlash Flood WarningGUM3 hr

Nearby

Flash Flood Warnings in Guam, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.